Electrocardiography in Dogs Anesthetized with Different Concentrations of Desflurane Associated or Not with Nitrous Oxide
*Celina Tie Nishimori, Newton Nunes, Almir Pereira de Souza, Paulo Sérgio Patto dos Santos, Danielli Parrilha de Paula, Márlis Langenegger de Rezende
*Universidade Estadual Paulista - FCAV - Jaboticabal, Via de acesso Prof. Paulo Donato Castellane s/n° - zona rural
Jaboticabal, São Paulo, SP BR
The aim of this work was to evaluate eventual electrocardiographic alterations caused by desflurane in different concentrations, associated or not with nitrous oxide, in dogs.
Sixteen adult healthy male and female mongrel dogs were used. The dogs were divided in two equal groups (G1 and G2). The G1 received propofol (5 mg/kg) intravenously. After intubation, desflurane was administered at the initial minimum alveolar concentration (MAC) of 1.6 (11.5V%), diluted in 100% oxygen (O2). After 30 minutes of the initial concentration, the bag was emptied and the MAC was reduced in 0.2 MAC, being the anesthetic circuit saturated again with the new concentration. The protocol was repeated at intervals of 15 minutes until the concentration of 1.0 MAC (7.0V%) was reached. To the G2, the diluted flow was substituted with 30% O2 and 70% nitrous oxide (N2O). The electrocardiographic study was done in the D2 lead during the whole experimental period. The parameters were measured immediately before the application of the drugs (M1), 30 minutes after the induction of anesthesia (M2) and the other measurements coincided with the establishment of the concentrations of 1.4; 1.2 and 1.0 MAC, respectively M3 to M5. The numerical data were submitted to the Tukey test (p<0.05).
It was not possible to detect significant differences between the groups, during the experimental period, neither among the moments in each group. All the values remained constant without significant physiological or statistical alterations.
The results allow us to conclude that the use of nitrous oxide in dogs anesthetized with desflurane didn't cause significant electrocardiography alterations.